Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the surface area of the ellipsoid
HTML articles powered by AMS MathViewer

by Stuart R. Keller PDF
Math. Comp. 33 (1979), 310-314 Request permission


An expression is derived for the surface area of an ellipsoid in the form of a convergent series. The derivation is based upon an n-point Gauss-Chebyshev numerical quadrature. The rate of convergence and accuracy of the formula are demonstrated by computing the surface area of several ellipsoids.
  • Philip J. Davis and Philip Rabinowitz, Numerical integration, Blaisdell Publishing Co. [Ginn and Co.], Waltham, Mass.-Toronto, Ont.-London, 1967. MR 0211604
  • Standard Mathematical Tables, 14th ed. (S. M. Selby, Editor), The Chemical Rubber Co., Cleveland, Ohio, 1965.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D30, 53A05
  • Retrieve articles in all journals with MSC: 65D30, 53A05
Additional Information
  • © Copyright 1979 American Mathematical Society
  • Journal: Math. Comp. 33 (1979), 310-314
  • MSC: Primary 65D30; Secondary 53A05
  • DOI:
  • MathSciNet review: 514826